Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffer from basal joint osteoporosis. Takes tramadol and ambien. Is it safe to take both medicine together?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Greetings. My 53 year old wife suffers from basal joint osteoarthritis and when it flares up she takes 50 mg of Tramadol. However, for sleeping she also takes 12.5 mg of Ambien. She wants to know whether there are any problems in taking the Ambien at night and taking Tramadol at the same time or at other times of the same day. She thought of trying Melatonin to help for sleep but wondered whether it would be a problem in relation to the Tramadol. Your input would be greatly appreciated. Thanks.
Posted Fri, 14 Jun 2013 in General Health
Answered by Dr. Raju A.T 5 days later

Thanks for your query.

Tramadol is an opioid pain killer. The sedative effect of Tramadol is not more so as to affect the actions of a sedative like Ambien.

Trying Melatonin with Tramadol would not show any unwanted side effects. She can go ahead and try the same.

Hope I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor